Wednesday, December 23, 2015

Gardasil: Hanging on to Hope in Norway

Maria


Gardasil: Hanging on to Hope


This information is given with permission from Maria’s mother, Rita Lysaker
Mysen, Norway

Sane Vax, inc.    14 December 2015


Maria was twelve years old when she received the HPV vaccine Gardasil in 2009. She has not been able to go to school for the last four and a half years.
When Maria and her mother Rita were recently interviewed in a major Norwegian newspaper it caused a flurry of attention because it is almost unheard of for vaccine injuries to be covered in the media in Norway.
During the interview Maria and Rita shared the story of Maria’s suffering after she received the vaccine. Maria was diagnosed with ME and later with POTS after a nurse had suggested this possibility to the doctors. The doctors did not appear to be aware of any possible connection between POTS and Gardasil.
Maria and Rita made contact with a Danish doctor who is experienced in treating POTS and who has associated it with the vaccines. They travelled to Denmark where Maria felt that at last there was a doctor who understood and who took her seriously.
By sharing her story Maria and her mother hope the authorities will become more aware of the issue. They hope their story helps others who are ill after the HPV vaccines understand there is always hope.
Last but not least, Maria and her family hope the words of the Danish doctor who has helped her will come true – she will regain her health.
Information based on the interview the Norwegian newspaper, Verdens Gang:

Maria (18) has been seriously ill for five years after receiving the HPV vaccine.

When she was 12 years old the Norwegian girl, Maria Lysaker Wennersberg, received the HPV vaccine at school. In April 2015 she was diagnosed with POTS which is suspected to be a serious side effect from the vaccine.
Most of the time the 18-year-old from Mysen, Norway is bedridden. Sometimes she faints daily. She has lost five important years of her adolescent life and has not been able to attend school for the past four and a half years.
Maria, who was formerly active in sports and played baseball, soccer and practiced skiing in winter, now has to be pushed in a wheelchair from her bed into the living room.
On the table is a delicious spread of sandwiches her mom, Rita Lysaker, has made. Maria eats nothing. Most types of food, including sweet and fatty food make her nauseous.
She struggles enormously with her concentration.
‘But the worst are the fainting spells. I can’t get up from sitting to a standing position without fainting. My pulse accelerates from 50 to 150 in a snap. I can often feel it coming in advance. It begins with blurred vision and then suddenly everything goes black.’ says the 18-year-old.

Not Anti-vaccine

Currently serious side effects like hers are being evaluated in Europe, USA and Asia by drug surveillance authorities of each country in a coordinated investigation. So far none of these authorities can say that there is such a connection, but the suspicion is there. In Norway one POTS case is on record as a possible side effect of the vaccine.
Maria permitted the newspaper Verdens Gang (VG) to interview her to alert the health authorities and the general public, and to get help.
‘We are not opposed to vaccines in general. We are not saying that young girls should stop taking the HPV vaccine. But it is important to have information about what precautions to take. What is the effect of the vaccine on the body and how long does it last? It is terrible if young girls get their health, youth years and life ruined by this vaccine.’ says Rita Lysaker.
She herself is a nurse and has followed the Norwegian immunization schedule throughout Maria’s upbringing. There was therefore no doubt in her mind that Maria should accept the offer of the HPV vaccine the first year it was available.

Only positive information

– We were invited to a school meeting for the parents where we were told exclusively positive things about the vaccine. We heard that it was brand new and that we were very lucky to have access to it, says Rita.`
– And it was a vaccine against cancer! Of course I would take it, adds Maria.
She took all the three recommended doses during the fall of 2009 and the spring of 2010.
Nurses are used to seeing how some may react after getting vaccines, so Rita made no big deal of it when Maria’s arm swelled and turned blue after the vaccination.
‘It will pass, Maria and I thought. Maria was not sent to the doctor, and we did not even think that it should have been reported as an adverse reaction. Before getting the shots we were told that such reactions were harmless.’ says Maria.

Seriously ill

Then early in 2011 Maria became seriously ill. So ill that she had to be admitted to the hospital in Fredrikstad.
‘It started with something resembling intense flu. Maria threw up violently for a whole week. When the vomiting finally passed she experienced extreme abdominal pain. So intense was the pain that she was hospitalized again. The pain persisted but the doctors did not understand the reason and were unable to make a diagnosis.’ says Rita Lysaker.
Maria came home tired and drained of energy.
‘I remember very little of the time that followed, only that I was sick. Very sick.’ says Maria.
She tried to live like the other young girls her age, doing what she could manage. It did not go well and she could not manage school at all.
‘The teachers were wonderful and even helped me with home schooling. But I could not concentrate. I had to give up.’ says Maria.

In a “grey fog”

‘We even arranged for a separate confirmation for her because she wanted to be confirmed. The minister agreed to hold a special ceremony for Maria after the joint ceremony.’ says Rita.

Maria remembers very little from the confirmation. Everything is obscured in a grey fog.
Sometimes her health would improve slightly before it worsened again. She was diagnosed with ME and went twice for rehabilitation at the Cato-center together with others who had the same diagnosis.
After her last stay in spring 2015 she suddenly became much worse.
That was when the fainting spells began. The first time it happened was on her 18th birthday. Again, she was admitted to the local hospital in Fredrikstad.
At the hospital she was carefully examined. Her heart was checked and blood pressure monitored. She was there for ten days. They found nothing wrong.
‘A nurse at the hospital in Fredrikstad who had some knowledge of the POTS syndrome put the doctor on the right track.’ says Maria’s mother.
A distinguishing trait of POTS is that the heart rate increases but not the blood pressure.

Diagnosed with POTS

The hospital arranged for a so-called “tilt test” where Maria was strapped to a bed and raised in an upright position. The violent pulse rise resulted in the doctor giving Maria the POTS diagnosis – Postural Orthostatic Tachycardia Syndrome.
‘The doctors however said nothing about it possibly being connected to the HPV vaccine. I don’t think they knew anything about such a connection. And we didn’t connect the two things either. It was after all a long time since she had the vaccine.’ says Rita Lysaker.
They were told to go home. Maria was told to drink plenty of water, take mineral salts and use support stockings. She was also referred to cognitive therapy and physiotherapy and was to be called in for a check-up in three months.
‘By coincidence a while later there was an article in the newspaper Verdens Gang (VG) about POTS and the possible association with the HPV vaccine. We read the article with great interest.’ says Rita.
POTS is a disorder that is suspected to be triggered by the HPV vaccine, but it is hard to find statistics on it because there is no common international diagnostic tool.
‘In the article we also saw the name Jesper Mehlsen, the Danish doctor who has worked extensively with POTS cases in Denmark and who has raised questions about the relationship between this syndrome and the HPV vaccine. We made contact with him this summer and were very lucky to get an appointment with him so quickly.’ says Maria’s mother.
Together with her mother and grandmother, Maria travelled to Frederiksberg Hospital in Denmark in early August to meet Jesper Mehlsen. Maria lay in the back of the car during the long drive while the others took turns taking care of her and driving.

A positive experience

‘It was an extremely positive experience to be greeted by Mehlsen at Frederiksberg. At last there was someone who understood me and took me seriously.’ says Maria. ‘He tested me thoroughly and then gave treatment with intravenous saline solution – and I was told to that I did not need to use the support stockings.’
His research confirmed that Maria has POTS – which is a suspected adverse reaction to the HPV vaccine.
VG was permitted to read the doctor’s written statement that Maria and her mother brought home to Norway.
The journal printout from the visit to the Danish doctor states: “Severe case of postural orthostatic tachycardia syndrome (POTS) which prevents the patient from standing and walking.”
He also confirms that he suspects that the disease is an adverse reaction to the HPV vaccine.
‘I remember that we asked him if Maria will ever be well again. He smiled and said: “Maria will regain her health,’ says Rita.
Maria and her family are now holding on to that hope.
For the past few weeks,  Maria has been taking 3000 mg vitamin C daily, drinking plenty of fluids and is having physiotherapy. Some days she does feel a little better.  Yes, there IS hope!
Source:



No comments: